Alert archive / Minnesota / Snow Advisories in 2008
Snow Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Feb 11, 2008, 3:23 AM CST for 9 counties in Minnesota. It took effect at Feb 11, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 3:23 AM CST (09:23 UTC)
- In effect from
- Feb 11, 2008, 9:00 AM CST
- Expired
- Feb 11, 2008, 6:19 PM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Redwood County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 110923 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 323 AM CST MON FEB 11 2008 ......ACCUMULATING SNOWS EXPECTED FOR FAR SOUTHERN MINNESOTA COUNTIES LATER TODAY INTO TONIGHT... .AN UPPER ATMOSPHERIC DISTURBANCE...SITUATED OVER THE NORTHERN PLAINS THIS MORNING...WILL PROGRESS ACROSS IOWA AND SOUTHERN MINNESOTA THROUGH TONIGHT AND REACH THE WESTERN GREAT LAKES REGION SOMETIME TUESDAY MORNING. AS THE TROUGH PUSHES THROUGH...MUCH OF SOUTHERN MINNESOTA WILL RECEIVE SOME SNOWFALL. HOWEVER..SIGNIFICANT ACCUMULATIONS OF 3 TO 5 INCH ARE EXPECTED FOR THE SOUTHERN QUARTER OF THE STATE THROUGH TONIGHT...AND THIS HAS PROMPTED THE ISSUANCE OF A SNOW ADVISORY FOR AREAS GENERALLY TO THE SOUTH OF THE MINNESOTA RIVER VALLEY. MNZ073-074-082-083-091-092-111730- /O.NEW.KMPX.SN.Y.0004.080211T1500Z-080212T0400Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH 323 AM CST MON FEB 11 2008 ...SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING. SNOWFALL OF 3 TO 5 INCHES IS EXPECTED...WITH THE HIGHEST AMOUNTS LIKELY TO FALL ALONG THE IOWA BORDER. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ084-085-093-111730- /O.NEW.KMPX.SN.Y.0004.080211T1500Z-080212T0900Z/ WASECA-STEELE-FREEBORN- INCLUDING THE CITIES OF...WASECA...OWATONNA...ALBERT LEA 323 AM CST MON FEB 11 2008 ...SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST TUESDAY. SNOWFALL OF 3 TO 5 INCHES IS EXPECTED...WITH THE HIGHEST AMOUNTS LIKELY TO FALL ALONG THE IOWA BORDER. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS43 KMPX 111614 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1014 AM CST MON FEB 11 2008 ...ACCUMULATING SNOW ACROSS FAR SOUTHERN MINNESOTA THIS AFTERNOON AND TONIGHT... .A SNOW ADVISORY IS NOW IN EFFECT FOR ALL OF FAR SOUTHERN MINNESOTA THROUGH 6 AM TUESDAY MORNING. THE ADVISORY IS ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS THROUGH MANKATO TO OWATONNA. AN AREA OF LOW PRESSURE ALOFT OVER SOUTH DAKOTA WILL PASS JUST SOUTH OF MINNESOTA TONIGHT. THIS FEATURE WILL HELP TO PRODUCE ACCUMULATING SNOW IN THE ADVISORY AREA. THE SNOW WILL PICK UP IN INTENSITY DURING THE LATE AFTERNOON HOURS AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING DURING THE OVERNIGHT HOURS. SNOW ACCUMULATIONS FROM 3 TO 5 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS NEAR THE INTERSTATE 90 CORRIDOR. MNZ073-074-082-083-091-092-120015- /O.EXT.KMPX.SN.Y.0004.000000T0000Z-080212T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH 1014 AM CST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS LIKELY TO OCCUR ALONG THE INTERSTATE 90 CORRIDOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ084-085-093-120015- /O.EXT.KMPX.SN.Y.0004.000000T0000Z-080212T1200Z/ WASECA-STEELE-FREEBORN- INCLUDING THE CITIES OF...WASECA...OWATONNA...ALBERT LEA 1014 AM CST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS LIKELY TO OCCUR ALONG THE INTERSTATE 90 CORRIDOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RAH
000 WWUS43 KMPX 120019 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 619 PM CST MON FEB 11 2008 ...LITTLE NUISANCE SNOWS OVER THE FAR SOUTH TONIGHT... .THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SNOW ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH CENTRAL MINNESOTA TONIGHT INTO TUESDAY MORNING. CURRENT INDICATIONS ARE THAT THE SIGNIFICANT SNOW ACCUMULATIONS WILL STAY WELL SOUTH OF THE MINNESOTA AND IOWA BORDER. TOTAL SNOW ACCUMULATIONS OVERNIGHT WILL VARY FROM A DUSTING TO LITTLE OVER AN INCH. THIS SNOWFALL SHOULD NOT IMPACT TRAVEL DURING THE REMAINDER OF THE NIGHT. A WEAK UPPER LEVEL DISTURBANCE WAS TRACKING OVER SOUTHWEST MINNESOTA INTO CENTRAL IOWA BY TUESDAY MORNING. MNZ073-074-082>085-091>093-120130- /O.CAN.KMPX.SN.Y.0004.000000T0000Z-080212T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 617 PM CST MON FEB 11 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE SNOW ADVISORY. THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SNOW ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH CENTRAL MINNESOTA TONIGHT INTO TUESDAY MORNING. CURRENT INDICATIONS ARE THAT ANY SIGNIFICANT SNOW ACCUMULATIONS WILL STAY WELL SOUTH OF THE MINNESOTA AND IOWA BORDER. TOTAL SNOW ACCUMULATIONS OVER SOUTH CENTRAL MINNESOTA WILL VARY FROM A DUSTING TO LITTLE OVER AN INCH ALONG AND SOUTH OF INTERSTATE 90 CORRIDOR. THIS SNOWFALL SHOULD NOT IMPACT TRAVEL DURING THE REMAINDER OF THE NIGHT. | $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Feb 10, 10:48 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 10, 10:48 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1048 PM CST SUN FEB 10 2008 .UPDATE... UPPER AIR PLOTS TONIGHT REVEALED 125KT 300MB JET COMING IN ON THE NW SHORE WITH INCREASING PWATS TO ABOVE NORMAL CREEPING UP THE PLAINS. TIGHT MID-LEVEL TEMP GRADIENT EVIDENT WHERE ECHOES HAVE BEEN TRAVERSING ALL EVE FROM WRN ND TO ERN SD INTO NRN IA. LOW LEVEL AIR REMAINS VERY DRY OVER MN HOWEVER AND THIS WILL TAKE TIME TO MOISTEN AS THE SFC RIDGE IS CURRENTLY BEING PINCHED OVER THE AREA. HIGH TO MID CLOUDS ABOVE THIS HAVE HELPED TEMPS FROM BOTTOMING OUT IN MOST PLACES. WRN WI NORTH OF I-94 STILL VULNERABLE TO TEMPS DROPPING QUICKLY...AS TDS ARE IN THE -17 TO -22 BALLPARK AND GOES IR CHANNEL REVEALS CIRRUS IS THINNER THERE. 00Z NAM PAINTS THE SYSTEM ON MON CLOSING OFF AT H7 LATE IN THE AFTN AS IT PIVOTS ACROSS SRN MN AND THEN HEADS ENE DURING MON NIGHT. NEURAL NETWORK CLIMATOLOGY INDICATES HIGH CONFIDENCE ON A HIGH SNOW TO LIQUID RATIO WHICH MAKES SENSE...AND DENDRITIC GROWTH AREA APPEARS PLACED OVER WRN AND SRN MN ALONG MID LEVEL TEMP GRADIENT. CONCURRENTLY...THIS REGION HAS THE BEST POTENTIAL FOR FRONTOGENETICALLY DRIVEN MODERATE SNOW BANDS AT TIMES. PROBLEM WILL BE MOISTURE AND SUSTAINED OMEGA...AS THOSE PARAMETERS LOOK MUCH BETTER TO OUR SOUTHWEST. AT THIS TIME NO ADVISORY...BUT HAVE INCREASED SNOW TOTALS BY A SLIGHT BIT WITH SOME LOCALES IN WRN AND SRN MN POTENTIALLY SEEING 3 TO 5 INCHES. THIS IS ESPECIALLY TRUE IN COMMUNITIES WHERE SNOWFALL BEGINS BEFORE NOON. .PREV DISCUSSION... /ISSUED 547 PM CST SUN FEB 10 2008/ WIND CHILL READINGS ARE STILL BETWEEN 25 AND 35 BELOW ACROSS MOST OF THE CWA THIS AFTERNOON. THE HIGH PRESSURE RIDGE ACROSS THE EASTERN DAKOTAS HAS HAS BEGUN TO SHIFT INTO WESTERN MINNESOTA...AND WILL SLIDE ACROSS THE FORECAST AREA THIS EVENING. AS A RESULT...WINDS WILL DECREASE TO BETWEEN 5 AND 10 MPH THIS EVENING. THEREFORE...WILL ALLOW WIND CHILL ADVISORY TO EXPIRE AT 00Z. THE AREA OF HIGH PRESSURE SHIFTS TO WESTERN WI BY DAYBREAK ON MONDAY. THIS ALLOWS SOUTHEASTERLY SURFACE WINDS TO INCREASE OVERNIGHT ACROSS WESTERN/CENTRAL MN. EXPECT TEMPERATURES TO GRADUALLY RISE OVERNIGHT /ESPECIALLY WESTERN AREAS/ AS INDICATED BY WARM AIR ADVECTION BETWEEN 850-700MB...AND INCREASING CLOUD COVER. ISENTROPIC LIFT ASSOCIATED WITH A SHORTWAVE TROUGH BEGINS TO SPREAD ACROSS WESTERN/SOUTHERN MN LATE TONIGHT...AND ACROSS CENTRAL MN ON MONDAY MORNING. THE RELATED INVERTED TROUGH GLIDES ACROSS THE WESTERN DAKOTAS TO SOUTHERN IOWA AND MISSOURI ON MONDAY. THE TIGHTEST PACKING IN THE 1000-850MB TEMPERATURE GRADIENT REMAINS SITUATED TO THE WEST/SOUTH OF MN/WI THROUGH THIS EVENT. WEST/SOUTH CENTRAL MN LOCATIONS COULD SEE 2-3 INCHES OF SNOW...BUT AREAS ALONG/NORTH OF INTERSTATE 94 FROM ALEXANDRIA TO EAU CLAIRE WILL LIKELY ONLY RECEIVE AN INCH OR LESS. TEMPERATURES MODERATE FROM THE TEENS ON TUESDAY...TO THE LOW/MID 20S ON WEDNESDAY...AS ANOTHER TROUGH OF LOW PRESSURE APPROACHES FROM THE NORTHERN/CENTRAL PLAINS. THIS FEATURE WILL BE ACCOMPANIED BY A STRONGER SHORTWAVE TROUGH AND HIGHER AVAILABLE MOISTURE. BOTH 12Z RUNS OF THE ECMWF AND GFS MODELS WERE OUTPUTTING QPF AMOUNTS OF BETWEEN ONE THIRD AND ONE HALF INCH OVER MUCH OF CENTRAL MINNESOTA ON WEDNESDAY NIGHT INTO THURSDAY. GFS COBB OUTPUT INDICATES AVERAGE SNOW RATIOS OF 15 TO 1...WHICH WOULD EQUATE TO SNOWFALL TOTALS BETWEEN 4 AND 6 INCHES. HAVE INCREASED POPS INTO THE HIGH CHANCE CATEGORY FOR WEDNESDAY NIGHT AND THURSDAY. A PERIOD OF MID/UPPER RIDGING APPEARS TO DOMINATE NEXT WEEKENDS PATTERN...WHICH SHOULD YIELD NEAR NORMAL HIGH TEMPERATURES IN THE MID/UPPER 20S ON SATURDAY AND SUNDAY. && .AVIATION.../06Z TAF ISSUANCE/ TRENDS LOOKING SIMILAR TO EARLIER FORECAST WITH VFR CIGS SPREADING ACROSS AREA THROUGH EARLY MORNING WITH MID LEVEL WARM ADVECTION OVER INITIALLY DRY AIRMASS. ISENTROPIC LIFT INCREASES SW MN MONDAY MORNING BUT FORCING REMAINS MAINLY OVER SOUTH CENTRAL MN MVFR CIGS AND VSBYS IN SNOW WILL THEN SPREAD FROM KRWF TO KMSP DUIRNG THE AFTERNOON. GREATEST RISK OF IFR CONDITONS OVER KRWF AND KMSP LATE AFTERNOON INTO EVENING. LIGHTER SNOW TO THE NORTH AND EAST INCLUDING KAXN AND KSTC...KRNH..KEAU. MID LEVEL PRES PASSING ALONG IA/S MN BORDER WILL KEEP SNOW IN SE MN BEYOND FORECAST PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/MTF/JPR
Hazardous weather outlook, Feb 10, 10:02 PM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1002 PM CST SUN FEB 10 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1002 PM CST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM PASSING SOUTH OF THE REGION MONDAY AND MONDAY NIGHT IS EXPECTED TO BRING ACCUMULATING SNOW TO CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. SNOW TOTALS BY DAYBREAK TUESDAY LOOK TO BE IN THE 2 TO 5 INCH RANGE WITH THE MOST SNOW ACCUMULATION OVER FAR SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE ON MONDAY AND MONDAY NIGHT.
Nearby
Snow Advisories in Minnesota, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.